MAUDE Adverse Event Report: TORNIER INC PERFORM REV INSERT SZ 1/2, 39MM DIA, +3; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC PERFORM REV INSERT SZ 1/2, 39MM DIA, +3; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number DWP1393
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
It was reported that a patient had a clunking in the shoulder during external rotation during physical therapy.Activity was modified to limit sensation of instability in er and a in person follow up was scheduled.During the 6 week post op, the patient noted that they "jammed his shoulder and it hurt for a few days" but was doing much better.At the rescheduled on (b)(6) 2023 visit x-rays showed "reverse total shoulder arthroplasty that is reduced although with subluxation of the humeral component and loosening; piton anchor moved outside of bone".Labs to rule out infection including crp, sed rate and cbc were collected and showed no indication of infection.On a subsequent date, the revision surgery occurred.The humeral and liner components were extracted and replaced with a perform long stem and constrain liner (polyethylene liner was unable to be dissociated from the humeral component).Subject in stable condition postoperatively.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the corrections made to the h6 clinical signs code and health impact code: the reported event could be confirmed since x-rays were provided for evaluation that shows subluxation of the implant prothesis in the humerus in relation to the glenoid component.The opinion of the medical expert was requested and stated as following: the case has been discussed with the surgeon, and the subsidence of the implant was attributed to the combination of poor bone quality (patient-related factor) and possibly undersizing of the component (user-related factor).A device inspection was not possible since the affected device was not returned, and only x-rays were provided for the investigation.A review of the labeling and the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.More information as well as the affected device must be available in order to determine if the root cause of the alleged failure is user-related, patient-related or a combination of the two.If any additional information is provided, the investigation will be reassessed.

Brand Name
PERFORM REV INSERT SZ 1/2, 39MM DIA, +3
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16552660
Report Number0001649390-2023-00034
Device Sequence Number14176323
Product Code PHX
UDI-Device Identifier00846832084432
UDI-Public00846832084432
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWP1393
Device Catalogue NumberDWP1393
Device Lot NumberAE3271005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight71 KG